Can Abilify CAUSE hallucinations?

Discussion in 'General Parenting' started by JJJ, Mar 9, 2009.

  1. JJJ

    JJJ Active Member

    Eeyore is complaining about hallucinations. This is new. Could Abilify be causing it? They started when we tried to wean him off Abilify (he was put on it for anger).
  2. gcvmom

    gcvmom Here we go again!

  3. gcvmom

    gcvmom Here we go again!

    You might want to call the pharmacist on this, too.
  4. smallworld

    smallworld Moderator

    Was he weaned down quickly? What dose did you start at and what did you wean to when the hallucinations started? What kind of hallucinations are they?
  5. JJJ

    JJJ Active Member

    He was up to 30mg/day when he started having tics/TD/etc so she started weaning him down. It's been two months and we are down to 15mg/day so it has been really slow. The hallucinations are more a sense of a presence next to him -- it does not have full form and it doesn't speak. He gets the feeling that it is a boy about his age. It only happens at night.
  6. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    in my opinion it's more apt to be the Prozac. How long has he been taking that?
  7. JJJ

    JJJ Active Member

    He's been on the Prozac for a couple of years. Once he is off the Abilify that is the next to go. I'd like to see a full medwash to see the boy underneath the medications. I'm pretty positive he needs the Concerta but I'm not sold on the rest anymore.
    I wish they'd let us admit him to the medical ward (not the psychiatric ward) and do an inpatient medication wash so we could do it quicker.
  8. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    You have my good wishes. I think it's a shame how insurance companies rush our kids out of hospitals before they can complete their treatment.
    We did a medication wash on my son and he did fine though. It all depends. In fact, he's better off the medications. Good luck, hon.
  9. TerryJ2

    TerryJ2 Well-Known Member

    Just sending support. :)
  10. JJJ

    JJJ Active Member

    Thanks all. Eeyore seems to be acting PCs more and more (course we still have 13-year old boy issues :) )
  11. susiestar

    susiestar Roll With It

    I am sorry about the hallucinations. I don't know if it could be abilify or not. Wiz didn't take that for long. The doctor was totally sold on how wonderful it was, but Wiz had TD problems within a week of starting it, though the idiot psychiatrist told us it was impossible to get that reaction from it.

    I am sorry the kids can't go inpatient and get real help with medication washes, especially coming off of antidepressants like prozac and effexor. But even if they were inpatient the docs would deny the problems or any medications to deal with symptoms. A very slow medication wash done where you can supervise and then help with any real symptoms is probably better, though not fun at all. (I have to say that several docs have advised in the past that conditions are often monitored much more closely when a patient is at home with family than when the patient is in a hospital room. At home the family cares more (NOT that nurses/staff don't care - TOTALLY NOT meaning that) and knows what is normal for the patient and what is not. This is why husband came HOME with serious pneumonia rather than going into the hospital for monitoring. The doctor knew I would make sure he was supervised 24/7 and in the hospital I couldn't be there all the time because the kids.

    That is why we have done medication washes at home. The ONE time we tried it in the hospital they took Wiz off Effexor cold turkey and didn't give him anything to help with the withdrawal (because there really is NO withdrawal from effexor - it is all a big conspiracy to make people afraid to take it, in the words of the psychiatrist at the psychiatric hospital!) until he tried to kill himself and they found that he had been cutting while he was in his room at night and in the bathroom! Then they gave him luvox ASAP. He was off the effexor for less than 36 HOURS before he tried to kill himself!

    I hope things go well with the medication wash and the hallucinations go away.
    Of course we took him off it, but it took several weeks to stop the pro